Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 47, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 4, 2020, 3:28 AM MDT. It took effect at Oct 5, 2020, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2020, 3:28 AM MDT (09:28 UTC)
- In effect from
- Oct 5, 2020, 9:00 AM MDT
- Expired
- Oct 5, 2020, 7:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
126 WWUS85 KCYS 040928 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 328 AM MDT Sun Oct 4 2020 ...CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON FOR MOST OF SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE... NEZ313-WYZ303>310-042130- /O.UPG.KCYS.FW.A.0033.201005T1700Z-201006T0100Z/ /O.NEW.KCYS.FW.W.0047.201005T1500Z-201006T0100Z/ Scotts Bluff National Monument/Wildcat Hills- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 328 AM MDT Sun Oct 4 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM MDT MONDAY FOR LOW RELATIVE HUMIDITIES AND STRONG GUSTY WINDS... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 9 AM to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * WIND...West to northwest 15 to 30 MPH with gusts to 40 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
971 WWUS85 KCYS 041939 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 139 PM MDT Sun Oct 4 2020 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY MONDAY FOR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE... NEZ313-WYZ303>310-051200- /O.CON.KCYS.FW.W.0047.201005T1500Z-201006T0100Z/ Scotts Bluff National Monument/Wildcat Hills- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 139 PM MDT Sun Oct 4 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 7 PM MDT MONDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, 309, 310, AND 313... * WIND...West to northwest 20 to 30 MPH with gusts to 40 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
071 WWUS85 KCYS 050815 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 215 AM MDT Mon Oct 5 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE... NEZ313-WYZ303>310-052300- /O.CON.KCYS.FW.W.0047.201005T1500Z-201006T0100Z/ Scotts Bluff National Monument/Wildcat Hills- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 215 AM MDT Mon Oct 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY... * WHERE...Fire weather zones 303, 304, 305, 306, 307, 308, 309, and 310 in southeast Wyoming. Fire weather zone 313 in Nebraska. * WIND...West to northwest 15 to 30 MPH with gusts around 40 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
996 WWUS85 KCYS 052019 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 219 PM MDT Mon Oct 5 2020 ...CRITICAL FIRE WEATHER CONDITIONS TODAY FOR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE... NEZ313-WYZ303>310-060100- /O.NEW.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/ /O.CON.KCYS.FW.W.0047.000000T0000Z-201006T0100Z/ Scotts Bluff National Monument/Wildcat Hills- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 219 PM MDT Mon Oct 5 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 THROUGH 310 ALONG WITH 313... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 THROUGH 310 ALONG WITH 313... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * WHERE...Fire weather zones 303 through 310, 304, 305, 306, 307, 308, 309, and 310 in southeast Wyoming. Fire weather zone 313 in Nebraska. * WIND...West to northwest 15 to 30 MPH with gusts around 40 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ302-060100- /O.NEW.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/ North Laramie Range/Medicine Bow NF- 219 PM MDT Mon Oct 5 2020 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 302... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...Fire weather zone 302. * WIND...West to northwest 15 to 20 MPH with gusts around 25 MPH. * HUMIDITY...13 to 16 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WM
006 WWUS85 KCYS 060052 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 652 PM MDT Mon Oct 5 2020 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE TUESDAY FOR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE... NEZ313-WYZ303>310-061200- /O.EXP.KCYS.FW.W.0047.000000T0000Z-201006T0100Z/ /O.CON.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/ Scotts Bluff National Monument/Wildcat Hills- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Upper North Platte River Basin-Snowy Range/Medicine Bow NF- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 652 PM MDT Mon Oct 5 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, 309, 310, AND 313... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, 305, 306, 307, 308, 309, 310, AND 313... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect from late Tuesday morning through early Tuesday evening. * WHERE...Fire weather zones 303 through 310 in southeast Wyoming. Fire weather zone 313 in the southern Nebraska Panhandle. * WIND...West to northwest 15 to 25 MPH with gusts to 35 MPH. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ302-061200- /O.CON.KCYS.FW.A.0034.201006T1700Z-201007T0200Z/ North Laramie Range/Medicine Bow NF- 652 PM MDT Mon Oct 5 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 302... * AFFECTED AREA...Fire weather zone 302. * WIND...West to northwest 15 to 25 MPH. * HUMIDITY...12 to 16 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 4, 3:02 AM MDT, 26 minutes earlier.
Area forecast discussion, Oct 4, 3:02 AM MDT, 26 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 302 AM MDT Sun Oct 4 2020 .SHORT TERM...(Today through Tuesday) Issued at 255 AM MDT Sun Oct 4 2020 All models show a continuation of dry conditions and mostly clear skies across the region through Tuesday. Another warming trend will begin today after a relatively cool Saturday, with highs back into the 70s to low 80s across most locations; warmest temperatures below elevations of 4500 feet. Models show smoke and haze from the regional wild fires becoming more widespread today as west to southwest winds gradually increase this afternoon. Added smoke/haze into the far western Nebraska panhandle into late this evening with visibilities down to 4-5 miles at times. Other than fire weather concerns, the only other concern is primarily for the wind prone areas of southeast Wyoming. Models are trending a little higher on the surface-700mb gradients over the area, which may result in winds gusting around 45-50 mph across the favorable wind prone locations including Arlington, Bordeaux, and potentially the I-80 Summit and nearby foothills. Low level subsidence and winds just off the surface have increase a bit compared to 24 hours ago, but still do not expected high wind criteria to be met. Held off on any wind headlines at this time, but will monitor trends late tonight and early Monday morning. The cold front that is responsible for the increasing pressure gradient and wind is expected to push across the area during the day on Monday. Morning high temperatures in the 70s will likely be met by 10 or 11 am further to the north across east central Wyoming and the northern Nebraska panhandle before temperatures drop into the 60s. It will become windy across most of the area Monday afternoon with west to northwest winds gusting between 35 to 45 mph. The cooler air will not linger across the area for long, with another rebound in temperatures expected Tuesday afternoon with highs in the mid 70s to mid 80s expected as the strong upper level ridge axis not only increases in intensity, but translates east over the Front Range through the day. .LONG TERM...(Tuesday night through Saturday) Issued at 300 AM MDT Sun Oct 4 2020 A gradual pattern change expected to occur over the western CONUS this period as the persistent upper ridge gradually slips east Weds through Friday and upper troughing replaces the western ridge. Warm and dry weather will continue over the CWA through Friday then a cool down looks to begin over the upcoming weekend, with the latest EC bringing a significant cold front across the area Saturday night. May also see some showers reach western areas of the CWA late Saturday. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 300 AM MDT Sun Oct 4 2020 VFR prevailing at all sites through the period. Some lowered visibilities to perhaps MVFR possible today and tonight at KLAR and KCYS, mainly this afternoon and evening. Otherwise some gusty westerly winds mainly affecting KRWL to KLAR this afternoon with gusts over 25 kts. && .FIRE WEATHER... Issued at 230 AM MDT Sun Oct 4 2020 Fire weather concerns will be high over the next several days as another warming trend begins over western Nebraska and southeast Wyoming today. Can not rule out a few areas across Carbon and Albany counties reaching Red Flag criteria this afternoon with marginal minimum humidities around 15%. However, winds have been trending higher which may result in a more widespread event for zones 303 and possibly zone 308. Will brief the next shift accordingly. For Monday, upgraded the Fire Weather Watch to a Red Flag Warning for the same zones as a potent, but dry, cold front moves across the area. This pattern is typically very favorable for widespread Red Flag conditions, so updated the timing to start the warning at 900 AM due to poor overnight recoveries and winds possibly gusting as high as 45-50 mph early in the morning. Fire weather conditions will remain at least elevated through the week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from 9 AM to 7 PM MDT Monday for WYZ303>310. NE...Red Flag Warning from 9 AM to 7 PM MDT Monday for NEZ313. && SHORT TERM...TJT LONG TERM...RE AVIATION...RE FIRE WEATHER...TJT
Hazardous weather outlook, Oct 3, 11:58 AM MDT, 15 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1158 AM MDT Sat Oct 3 2020 NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-107-108-111-112- 119-041800- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-East Platte County-Goshen County- Southwest Carbon County-Sierra Madre Range-East Laramie County- 1158 AM MDT Sat Oct 3 2020 This hazardous weather outlook is for the western Nebraska Panhandle...and portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ103-105-106-109-110-113>118-041800- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 1158 AM MDT Sat Oct 3 2020 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Air quality will remain poor across southern Albany and southeast Carbon counties due to smoke from the Mullen Fire. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Air quality will remain poor Sunday across much of Carbon County, Albany County, Southern Converse County, Southwest Platte County, and Western and Central Laramie County due to smoke from the Mullen and Cameron Peak Fires. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 9:06 PM MDT | Fire Weather Watch | CYS | 6 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.